Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 125, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 31, 2002, 12:22 AM CST for Acadia Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2002, 12:22 AM CST (06:22 UTC)
- Expired
- Dec 31, 2002, 12:45 AM CST
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 75 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 30, 8:55 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 631 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
666 WUUS54 KLCH 310622 SVRLCH LAC001-310645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1222 AM CST TUE DEC 31 2002 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ACADIA PARISH IN SOUTHWEST LOUISIANA * UNTIL 1245 AM CST * AT 1220 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF IOTA...MOVING EAST AT 40 MPH. * THIS STORM WILL BE NEAR... IOTA BY 1230 AM CST RICHARD BY 1240 AM CST SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST TUESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3047 9262 3027 9263 3043 9217 3050 9255
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 9:15 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Dec 30, 9:15 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 915 PM CST MON DEC 30 2002 WILL UPDATE ZONES...AS NEW TOR WATCH HAS BEEN ISSUED...UNTIL 2 AM. SQUALL LINE TO THE WEST MARCHING TO THE EAST...NUMEROUS WARNINGS HAVE ALREADY BEEN POSTED...TORNADO WATCH OUT FOR SOUTHEAST TEXAS UNTIL 9 PM. THIS ACTVTY IS EXPECTED END OVR SOUTH-CNTRL LA BEFORE SUNRISE AS STORM SYSTEM MOVES INTO EASTERN LA. EVE SOUNDING FM LCH HAS HELICITY AROUND 260 M2/S2...CAPE IS SOMEWHAT LIMITED...BUT THIS WILL IMPROVE...WET BULB ZERO AT 11000 FT...PRECIP WATER AT 1.4 INCHES. NOW ADD IN A STRONG LOW LEVEL JET AND MID ENERGY AND UPR LVL DIFLUENCE AND YOU HAVE ALL THE INGREDIENTS NECESSARY FOR SVR WX OVRNGHT. WOULD EXPECT TO SEE WATCHES CURRENTLY IN PLACE OVR TX SHIFT OVR TO LA BEFORE MIDNIGHT. .LCH...SCA GMZ450-455-470-475 .PRELIMINARY NUMBERS... AEX 54/62/40/62/41/56 +73210 BPT 54/61/40/64/46/63 +42100 LCH 55/62/42/65/45/63 +42100 LFT 58/63/43/64/46/63 +52100 K. KUYPER
Hazardous weather outlook, Dec 30, 4:28 AM CST, 19 hours 54 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-311104- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 428 AM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY. A LINE OF THUNDERSTORMS ALONG A FRONT WILL FORM IN CENTRAL TEXAS TONIGHT AND MOVE THROUGH THE AREA OVERNIGHT. THIS LINE OF THUNDERSTORMS HAS THE POTENTIAL FOR SEVERE WEATHER...TO INCLUDE TORNADOES...HAIL...AND STRONG WINDS. ALL INTEREST SHOULD MONITOR NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR FURTHER INFORMATION AS THIS SITUATION DEVELOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE FRONT WILL MOVE THROUGH BY TUESDAY MORNING...LEAVING CLOUDS AND LINGERING LIGHT RAIN IN THE AREA THROUGH WEDNESDAY MORNING. A HIGH PRESSURE SYSTEM WILL MOVE IN ON WEDNESDAY AND CLEAR SKIES WILL PREVAIL UNTIL LATE SATURDAY. ANOTHER FRONT IS EXPECTED TO MOVE THROUGH ON SUNDAY...ALTHOUGH RIGHT NOW IT APPEARS MOST OF THE RAIN AND THUNDERSTORMS WILL BE WELL NORTH OF OUR AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED TODAY. YOST
In the hours before
Local storm report, Dec 30, 10:46 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
1046 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0943 PM JASPER TX WIND DAMAGE
12/30/02 JASPER LAW ENFORCEMENT REPORTED
POWER LINES AND POLES DOWN.
1003 PM WOODVILLE TX .75 INCH HAIL
12/30/02 TYLER REPORTED BY LAW
ENFORCEMENT.
THMLocal storm report, Dec 30, 11:04 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
1104 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0943 PM JASPER TX WIND DAMAGE
12/30/02 JASPER LAW ENFORCEMENT REPORTED
POWER LINES AND POLES DOWN.
1003 PM WOODVILLE TX .75 INCH HAIL
12/30/02 TYLER REPORTED BY LAW
ENFORCEMENT.
1045 PM PORT ARTHUR TX WIND DAMAGE
12/30/02 JEFFERSON LAW ENFORCEMENT REPORTED
POWER LINES DOWN AND A CAR
PORT DESTROYED.
THMLocal storm report, Dec 30, 11:15 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
1115 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM VIDOR TX WIND DAMAGE
12/30/02 ORANGE LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWN
COUNTY WIDE.
THMLocal storm report, Dec 30, 11:27 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
1127 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1122 PM VINTON LA WIND DAMAGE
12/30/02 CALASIEU LAW ENFORCEMENT REPORTED
TWO TREES AND NUMEROUS
POWER LINES DOWN.
THMLocal storm report, Dec 30, 11:50 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
1150 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM 2 W SULPHUR LA WIND DAMAGE
12/30/02 CALCASIEU EMERGENCY MANAGEMENT
REPORTED ROOF TORN OFF A
MOBILE HOME.
THMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 9:02 PM CST | Special Marine Warning | LCH | 58 min | |
| Dec 30, 9:53 PM CST | Special Marine Warning | LCH | 67 min | |
| Dec 30, 10:58 PM CST | Special Marine Warning | LCH | 62 min | |
| Dec 30, 10:58 PM CST | Special Marine Warning | LCH | 62 min | |
| Dec 30, 11:11 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 64 min |
| Dec 30, 11:43 PM CST | Tornado Warning | LCH | Calcasieu | 62 min |
| Dec 30, 11:50 PM CST | Tornado Warning | LCH | Jefferson Davis | 25 min |
| Dec 30, 11:52 PM CST | Special Marine Warning | LCH | 68 min | |
| Dec 31, 12:37 AM CST | Severe Thunderstorm Warning | LCH | Vermilion | 53 min |
| Dec 31, 12:45 AM CST | Severe Thunderstorm Warning | LCH | Lafayette | 60 min |
| Dec 31, 12:47 AM CST | Severe Thunderstorm Warning | LCH | Saint Landry | 28 min |
| Dec 31, 12:54 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 66 min |
| Dec 31, 1:11 AM CST | Severe Thunderstorm Warning | LCH | St. Mary | 64 min |
| Dec 31, 1:55 AM CST | Severe Thunderstorm Warning | LCH | Saint Martin | 35 min |
| Dec 31, 1:58 AM CST | Severe Thunderstorm Warning | LCH | Saint Martin | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.